According to a review of all randomized controlled trials evaluating sildenafil by the American Urological Association (AUA) Consensus Panel on Erectile Dysfunction, 36% to 76% of patients receiving the drug were "able to achieve intercourse" during treatment. For tadalafil, four randomized controlled trials revealed that 11% to 47% of patients were "able to achieve intercourse." Similar efficacy has been observed with vardenafil, although studies are fewer.19 A meta-analysis published in 2013 clearly demonstrated increased efficacy over placebo for all PDE5 inhibitors.24 Head-to-head comparison suggested that tadalafil outperforms sildenafil on validated measures of erectile dysfunction, including the international index of erectile function and sexual encounter profile-2 and -3.
The association of CVD and ED was noted in 1997 as one analysed the results of the MMAS. In this landmark study, 1709 men aged 40–70 years were enrolled between 1987 and 1989. A follow-up some 10 years later revealed a striking relationship between ED and CVD. In this study, it became clear that the risk factors for ED were very similar to those of CVD, such as diabetes mellitus, smoking and dyslipidaemia.18
Prior to the introduction of PDE5i in 1998, intracavernosal vasoactive medications and penile implant surgery were the mainstays of treatment. Penile implant surgery involves placement of inflatable or malleable rods within the corpora cavernosa to provide rigidity for intercourse. Choice of which implant to place usually depends upon manual dexterity and function of the patient, patient anatomy, physician preference and surgical approach.

In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×